Hail, Towner
- When
- June 25, 12:45 AM CST
- Where
- Towner County, 5.84 mi ENE of Ellsberry
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 48.900, -99.180
Hail covered the ground.
A stationary boundary set up in the early morning hours of the 25th from Dickinson (ND) to Devils Lake (ND) to Hallock (MN). This boundary held in place for the next three hours, then finally sagged toward a Baudette (MN) to Grand Forks (ND) line around sunrise.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A stationary boundary set up in the early morning hours of the 25th from Dickinson (ND) to Devils Lake (ND) to Hallock (MN). This boundary held in place for the next three hours, then finally sagged toward a Baudette (MN) to Grand Forks (ND) line around sunrise. Thunderstorms initially developed across southern Manitoba and northwest North Dakota, which brushed the international border area north of Devils Lake. Around sunrise, a better developed line of thunderstorms formed in northeast North Dakota and moved into northwest Minnesota, where they quickly weakened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 24, 7:15 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 815 PM CDT SUN JUN 24 2007 FORECAST CHALLENGE CONCERNS DEEP CONVECTION POTENTIAL. CONVECTION TRYING TO GET GOING AT THIS TIME ALONG SW-NE ORIENTED BOUNDARY THROUGH DVL AREA TO NEAR HCO. NO SURPRISE HERE AS 70 DEGREE DEWPOINTS POOLING ALONG BOUNDARY AND FRONTAL ZONE SHOWING LEAST AMOUNT OF CAPPING AND HIGHEST CAPE. MADE SOME MINOR ADJUSTMENTS TO POPS KEEPING HIGHEST POPS ALONG BOUNDARY. FARTHER SOUTH AND EAST AIRMASS STRONGLY CAPPED AND STILL FEEL TSRA NOT AN ISSUE. OVERALL FORECAST IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS PLANNED. && .AVIATION...VFR CONDITIONS GFK...FAR...BJI AREAS. MVFR CIGS/VSBY CONFINED TO STRONGER CONVECTION ALONG BOUNDARY FROM DVL-HCO OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT SUN JUN 24 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 655 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND OVERNIGHT. A FRONT WILL BECOME STATIONARY THIS AFTERNOON NEAR A LINE FROM VALLEY CITY TO GRAND FORKS AND ROSEAU. THUNDERSTORMS WILL FORM NEAR AND NORTH OF THE FRONT WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER EASTERN NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY LATE ON MONDAY. THE GREATEST THREAT WILL BE IN THE DEVILS LAKE BASIN FOR LARGE HAIL...DAMAGING WIND AND A POSSIBLE TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND AGAIN MONDAY. GV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
902 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO 7 N GREENBUSH 48.80N 96.18W
06/24/2007 ROSEAU MN LAW ENFORCEMENT
TONRADO REPORTED 4-7 MILES N OF GREENBUSH. LATER REPORT
RECEIVED CONFIRMED TORNADO WAS 7 MILES NORTH OF
GREENBUSH.
&&
PATRIAYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
905 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TORNADO 5 NNE GREENBUSH 48.76N 96.14W
06/24/2007 ROSEAU MN LAW ENFORCEMENT
TORNADO REPORTED ON GROUND MOVING TO THE EAST-SOUTHEAST.
TORNADO WAS DISSIPATING AT TIME OF CALL.
&&
PATRIAYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
930 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TORNADO 7 W ROSEAU 48.85N 95.92W
06/24/2007 ROSEAU MN PUBLIC
HAM RADIO RELAYED REPORT FROM LOCAL RADIO STATION OF A
TORNADO NEAR FOX OR 7 MILES WEST OF ROSEAU.
&&
PATRIAYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1008 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL 7 W WARROAD 48.91N 95.47W
06/24/2007 E1.00 INCH ROSEAU MN TRAINED SPOTTER
WALL CLOUD ALSO REPORTED.
&&
PATRIAYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1019 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 9 W WARROAD 48.91N 95.52W
06/24/2007 E0.88 INCH ROSEAU MN TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED.
&&
PATRIAYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1023 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL 6 W WARROAD 48.91N 95.45W
06/24/2007 E1.00 INCH ROSEAU MN TRAINED SPOTTER
&&
PATRIAYDThe national radar mosaic for the moment the first event began.
8 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Hail covered the ground.
The roof was torn off a pole barn. Numerous 4 to 6 inch diameter tree branches were blown down.
Significant crop damage occurred due to wind driven hail along the Towner and Cavalier County line, south of Sarles and west of Calvin.
Heavy rain flooded fields and a county road near Hidden Island Coulee.
The hail was about two inches deep.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43315, 43316, 43325, 43317, 43314, 43319, 43320, 43321, 43323, 43324.